Ok, so I've posted my story before but here goes:
In October I experienced the sudden onset of diarrhea/loose stools, no appetite and weight loss - like 14lbs in 7 weeks. VERY VERY unusual for me. It persisted everyday for 4 weeks. During that time my doctor did numerous tests: blood work, colonoscopy (I'm 26), stool cultures, abdominal xray - all came back normal. He put me on amitriptyline 10mg which is commonly prescribed for people with IBS. It worked! My appetite came back, stools were normal (actually on the constipated side), and I started gaining back some of the weight I lost.
So he said to stay on the medication, and diagnosed me with IBS-D (Irritable bowel syndrome - diarrhea predominant). I told him that my stools were on the constipated side, so he said to cut the pills in half and go down to 5mg. Well after 5 days I started experiencing the diarrhea again, so I went back to taking the whole pill again - 10mg. This was last Friday night.
Now, yesterday, I started to feel....yucky. Just that "blah" feeling - no appetite, but I ate my normal portions of food. This morning I woke up with diarrhea and that yucky feeling again.
So, I'm afraid I have some type of GI cancer. I feared this a few weeks ago and spoke to some doctors who told me if I had something like intestinal lymphoma (small intestine that isn't checked with a colonoscopy) that I would have pain, and the medicine wouldn't have worked and my symptoms would've progressed.
Also said I didn't have stomach cancer because my stool cultures (H. Pylori) would've been positive. And since I had a colonoscopy that was clear - I don't have colon cancer.
So why am I experiencing diarrhea AGAIN, even while on this medicine? I was on the constipated side, and now, as of this morning, I've got diarrhea and feel yucky.
So afraid, but I know I shouldn't be - could someone else tell me that???